Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



An adaptive finite element method for linear elliptic problems

Authors: Kenneth Eriksson and Claes Johnson
Journal: Math. Comp. 50 (1988), 361-383
MSC: Primary 65N30; Secondary 65N50
MathSciNet review: 929542
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We propose an adaptive finite element method for linear elliptic problems based on an optimal maximum norm error estimate. The algorithm produces a sequence of successively refined meshes with a final mesh on which a given error tolerance is satisfied. In each step the refinement to be made is determined by locally estimating the size of certain derivatives of the exact solution through computed finite element solutions. We analyze and justify the algorithm in a model case.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 65N50

Retrieve articles in all journals with MSC: 65N30, 65N50

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society